Investigators from University of Notre Dame Have Published New Data on General Mathematics
2012 APR 24 - (VerticalNews.com) -- According to the authors of recent research from Notre Dame, Indiana, "In this paper we prove a conjecture of Bryant."
"Griffiths, and Yang concerning the characteristic variety for the determined isometric embedding system," wrote Q. Han and colleagues, University of Notre Dame.
The researchers concluded: "In particular, we show that the characteristic variety is not smooth for any dimension greater than 4. This is accomplished by introducing a smaller yet equivalent linearized system, in an appropriate way, which facilitates analysis of the characteristic variety."
Han and colleagues published their study in Advances in Mathematics (The linearized system for isometric embeddings and its characteristic variety. Advances in Mathematics, 2012;230(1):263-293).
For additional information, contact Q. Han, University of Notre Dame, Dept. of Math, Notre Dame, IN 46556, United States.
Publisher contact information for the journal Advances in Mathematics is: Academic Press Inc Elsevier Science, 525 B St, Ste 1900, San Diego, CA 92101-4495, USA.
Keywords: City:Notre Dame, State:Indiana, Country:United States, Region:North and Central America, General Mathematics
This article was prepared by VerticalNews Mathematics editors from staff and other reports. Copyright 2012, VerticalNews Mathematics via VerticalNews.com.